MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER¿; WIRE, GUIDE, CATHETER
Model Number 1011834H
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the left anterior descending (lad) artery with mild calcification and mild tortuosity.The 3.5 x 12 mm nc trek balloon dilatation catheter (bdc) was attempted to be advanced on a whisper guide wire (gw); however, the gw was not able to track the bdc as the wire felt too sticky.The coating of the wire core was peeling during removal of the gw.Another whisper gw was attempted; however, the same issue occurred.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B5: the additional hi-torque whisper guide wire referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that a balloon dilatation catheter encountered resistance when advancing over the wire.Factors that may contribute to difficulty advancing a balloon catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement.Additionally, it was reported that the core was observed to be peeling after removal.It is possible that manipulation of the wire, when resistance was encountered, contributed to the reported peeling, however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.D9 - device available for evaluation updated from yes to no.

Brand Name
HI-TORQUE WHISPER¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21922342
Report Number2024168-2025-04404
Device Sequence Number12940193
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public(01)08717648116100(11)241108(17)261031(10)4110871
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number4110871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X12MM NC TREK BALLOON
Patient SexUnknown